Alert archive / California / Wind Advisories in 2011
Wind Advisory 36, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Apr 21, 2011, 1:27 PM PDT. It took effect at Apr 21, 2011, 2:00 PM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2011, 1:27 PM PDT (20:27 UTC)
- In effect from
- Apr 21, 2011, 2:00 PM PDT
- Expired
- Apr 22, 2011, 12:00 AM PDT
- In force
- 10 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
382 WWUS76 KLOX 212027 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 127 PM PDT THU APR 21 2011 CAZ039-052-220430- /O.NEW.KLOX.WI.Y.0036.110421T2100Z-110422T0700Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING...SANTA BARBARA...MONTECITO...CARPINTERIA... SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 127 PM PDT THU APR 21 2011 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. * WINDS: NORTH TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THIS EVENING. STRONGEST THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE...INCLUDING PORTIONS OF HIGHWAYS 101...154...AND 192. * IMPACTS: SUDDEN GUSTY CROSS WINDS CAN CAUSE VEHICLE LOSS OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION. RESIDENTS IN THE ADVISORY AREA ARE ADVISED TO TAKE PRECAUTIONS NOW BEFORE THE WINDS DEVELOP. CLOSE WINDOWS AND SECURE OUTDOOR OBJECTS. && $$ CAZ059-220400- /O.NEW.KLOX.WI.Y.0036.110421T2100Z-110422T0400Z/ ANTELOPE VALLEY- INCLUDING...LANCASTER...PALMDALE 127 PM PDT THU APR 21 2011 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS: WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH EARLY EVENING. THE STRONGEST WINDS WILL OCCUR IN THE FOOTHILLS...INCLUDING PORTIONS OF HIGHWAYS 14 AND 138. * IMPACTS: SUDDEN GUSTY CROSS WINDS CAN CAUSE VEHICLE LOSS OF CONTROL. REDUCED VISIBILITIES ARE ALSO POSSIBLE DUE TO BLOWING DUST AND SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION. RESIDENTS IN THE ADVISORY AREA ARE ADVISED TO TAKE PRECAUTIONS NOW BEFORE THE WINDS DEVELOP. CLOSE WINDOWS AND SECURE OUTDOOR OBJECTS. && $$ WOFFORD
2 follow-up statements
294 WWUS76 KLOX 220405 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 905 PM PDT THU APR 21 2011 CAZ059-220515- /O.EXP.KLOX.WI.Y.0036.000000T0000Z-110422T0400Z/ ANTELOPE VALLEY- INCLUDING...LANCASTER...PALMDALE 905 PM PDT THU APR 21 2011 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WHILE WINDS HAVE DIMINISHED BELOW ADVISORY LEVEL ACROSS THE ANTELOPE VALLEY THIS EVENING...BREEZY CONDITIONS WILL CONTINUE. A WIND ADVISORY MAY NEED TO BE REISSUED FOR THE ANTELOPE VALLEY...AS STRONG ONSHORE FLOW IS EXPECTED EACH AFTERNOON THROUGH SUNDAY. $$ CAZ039-052-220700- /O.CON.KLOX.WI.Y.0036.000000T0000Z-110422T0700Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING...SANTA BARBARA...MONTECITO...CARPINTERIA... SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 905 PM PDT THU APR 21 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. * WINDS: NORTH TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH THIS EVENING. STRONGEST WINDS WILL BE THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE...INCLUDING PORTIONS OF HIGHWAYS 101...154... AND 192. * IMPACTS: SUDDEN GUSTY CROSS WINDS CAN CAUSE VEHICLE LOSS OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION. RESIDENTS IN THE ADVISORY AREA ARE ADVISED TO TAKE PRECAUTIONS NOW BEFORE THE WINDS DEVELOP. CLOSE WINDOWS AND SECURE OUTDOOR OBJECTS. && $$ GOMBERG/WOFFORD
298 WWUS76 KLOX 220634 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1134 PM PDT THU APR 21 2011 ...WIND ADVISORIES ALLOWED TO EXPIRE... .THE LATEST SURFACE OBSERVATIONS INDICATED THE GUSTY SUNDOWNER WINDS HAD DIMINISHED. THEREFORE...THE WIND ADVISORIES WILL BE ALLOWED TO EXPIRE. ALTHOUGH ADVISORIES ARE NO LONGER IN EFFECT...SOME LOCALLY GUSTY NORTH WINDS MAY BE ENCOUNTERED THROUGH EARLY FRIDAY MORNING. CAZ039-052-220745- /O.EXP.KLOX.WI.Y.0036.000000T0000Z-110422T0700Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING...SANTA BARBARA...MONTECITO...CARPINTERIA... SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 1134 PM PDT THU APR 21 2011 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT... THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT. $$ RAT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Apr 21, 10:45 AM PDT, 2 hours 42 minutes earlier.
Area forecast discussion, Apr 21, 10:45 AM PDT, 2 hours 42 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1045 AM PDT THU APR 21 2011 UPDATED AVIATION DISCUSSION .SYNOPSIS... A COOL AND MOIST AIR MASS WILL PERSIST INTO THE WEEKEND AS A SERIES OF WEAK WEATHER SYSTEMS MOVE OVER THE REGION. A DEEP MARINE LAYER WILL REMAIN IN PLACE CONTINUING A THREAT OF NIGHT THROUGH MORNING FOG AND DRIZZLE THROUGH SUNDAY. A WARMING TREND IS EXPECTED FOR THE EARLY PART OF NEXT WEEK AS HIGH PRESSURE BUILDS IN. && .SHORT TERM (TODAY-SATURDAY)...LIGHT SHOWERS STILL FALLING ALONG THE CENTRAL COAST THIS MORNING AS THAT LITTLE COLD FRONT HELD TOGETHER SURPRISINGLY WELL. OVERNIGHT RAIN UP TO A QUARTER INCH IN A FEW PLACES UP THERE. SHOWERS ARE TAPERING OFF AND OVERALL SHOULD BE A PRETTY NICE DAY NORTH OF PT CONCEPTION, ALBEIT A LITTLE BREEZY AND FEW DEGREES COOLER THAN NORMAL. FURTHER SOUTH JUST A MISH-MASH OF LOW CLOUD LAYERS WITH SOME POCKETS OF DENSE FOG AND DRIZZLE. TOUGH CLOUD FORECAST THIS AFTERNOON AS ONSHORE FLOW IS A LITTLE STRONGER TODAY WHICH COULD MAKE CLEARING MORE DIFFICULT. HOWEVER, THE INVERSION ISN'T THAT STRONG AND A MORE LIKELY SCENARIO IS ONE THAT IS SIMILAR TO YESTERDAY, IE ANOTHER REVERSE CLEARING DAY WITH CLOUDS TENDING TO LINGER LONGER IN THE VALLEYS THAN THE COAST. HOWEVER, MOST AREAS SHOULD SEE AT LEAST A LITTLE SUN THIS AFTERNOON. LITTLE CHANGE AGAIN IN TEMPS WITH HIGHS MOSTLY IN THE MID 60S. WE ACTUALLY GET A LITTLE BIT OF AN UPPER RIDGE TONIGHT AND FRIDAY AND THE COMBINATION OF THAT AND THE LITTLE BIT OF COLD AIR ADVECTION FROM TODAY'S TROF SHOULD AT LEAST DELAY THE STRATUS ARRIVAL ALONG THE CENTRAL COAST AND LOWER THE MARINE LYR DEPTH IN THE SOUTH. PROBABLY NOT ENOUGH TO KEEP IT OUT OF THE VALLEYS BUT WE MAY SEE A MORE TRADITIONAL VALLEY TO COAST MARINE LYR BURN OFF FRIDAY WITH A SLIGHT WARMUP INLAND. AND IF CLOUDS CLEAR OUT BETTER TODAY THAN EXPECTED THEN IT COULD TAKE SEVERAL HOURS LONGER FOR THE STRATUS TO REFORM, RESULTING IN POSSIBLY OUR FIRST CLOUD FREE EVENING IN A WHILE. HOWEVER, YET ANOTHER WEAK TROF MOVES IN LATE FRI INTO SAT WHICH SHOULD AGAIN DEEPEN THE MARINE LYR AND POSSIBILY PROVIDE ENOUGH LIFT TO GENERATE SOME DRIZZLE. AND ANY WARMUP THAT OCCURS FRIDAY SHOULD BE REVERSED SAT WITH LATER (IF ANY) CLEARING. WINDS WILL BE ON THE CUSP OF ADVISORY LEVELS IN SRN SBA COUNTY AND THE ANTELOPE VALLEY LATER TODAY THROUGH THIS EVENING. IT'S A BORDERLINE CASE AGAIN AND FOR NOW WILL HOLD OFF. WILL SEE HOW THE GRADIENTS TREND THIS AFTERNOON FOR POSSIBLE ISSUANCE WITH THE AFTERNOON FORECAST. ***FROM PREVIOUS DISCUSSION*** .LONG TERM (SUNDAY-WEDNESDAY)... POPS AND WEATHER WERE ADDED TO THE PACKAGE FOR SUNDAY MORNING AS A COLD FRONT APPROACHES THE AREA. ENOUGH MOISTURE IS PRESENT WITH A DEEPENING MARINE LAYER TO POSSIBLY PRODUCE SOME MEASURABLE PRECIPITATION NORTH OF POINT CONCEPTION. COLD AIR ADVECTION BEHIND THE FRONT ON SUNDAY SHOULD SCOUR THE MARINE LAYER SUBSTANTIALLY...ERODING IT AND CONFINING IT TO THE COAST AND VALLEYS. ANOTHER WEAK BOUNDARY MOVING OVER THE AREA ON MONDAY SHOULD SET THE STAGE FOR AN AIR MASS CHANGE BEHIND IT. MEDIUM RANGE MODELS CONTINUE TO AGREE ON A STRONG NORTHERLY GRADIENT DEVELOPING BETWEEN SUNDAY AND TUESDAY. STRONG WINDS COULD DEVELOP ACROSS THE SOUTHERN SANTA BARBARA COUNTY AND THROUGH THE INTERSTATE 5 CORRIDOR...ESPECIALLY BETWEEN SUNDAY NIGHT AND TUESDAY. IN ADDITION....SUBSTANTIAL WARMING IS POSSIBLE FOR THE MIDDLE PORTION OF NEXT WEEK. HIGH TEMPERATURES WERE NUDGED UP A LITTLE FURTHER WITH SOME VALLEY LOCATIONS FORECASTED ABOUT 10 DEGREES ABOVE MOS GUIDANCE VALUES AS CONFIDENCE GROWS. && .AVIATION...21/1745Z... MODERATE CONFIDENCE IN WIDESPREAD IMPROVING CATS TO VFR BY 20-22Z...ALTHOUGH BKN035 CIGS MAY CONTINUE IN SPOTS. GUSTY WINDS ARE EXPECTED AT KWJF AND KPMD...AS WELL AS KSMX KSBP AND KSBA. KSBA MAY HAVE LLWS CONCERNS FROM 23-06Z FROM NORTHERLY WINDS. MODERATE CONFIDENCE IN OVERALL CIGS FOR TONIGHT THROUGH FRIDAY...THOUGH CONFIDENCE IS LOW ON EXACT TIMING. 60 PERCENT CHANCE OF LIFR CATS AT KPRB AFTER 10Z. KLAX...VFR CATS LIKELY DOMINANT CONDITION THROUGH ABOUT 03Z...THOUGH 30 PERCENT CHANCE OF OCCASIONAL BKN025 22-03Z. MVFR STRATUS WILL RETURN SOMETIME BETWEEN 02Z AND 06Z...WITH BRIEF IFR CIGS POSSIBLE EARLY. MODERATE COASTAL EDDY SHOULD PRODUCE LIGHT SOUTHEAST WINDS AFTER 08Z...BUT LIKELY TO REMAIN BELOW 8KT. KBUR...CIGS LIKELY TO CONTINUE THROUGH 22Z...THOUGH MAY RISE ABOVE 030 BY 20Z. MODERATE CONFIDENCE IN 12Z TAF. STRATUS WILL RETURN SOMETIME BETWEEN 05Z AND 10Z...WITH A 70 PERCENT CHANCE OF IFR CATS INITIALLY...THAT WILL LIKELY IMPROVE TO MVFR BY 15 OR 16Z. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...WOFFORD/HALL AVIATION...KITTELL SYNOPSIS...HALL WWW.WEATHER.GOV/LOSANGELES
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 2:58 AM PDT | Small Craft Advisory | LOX | 3 days |
Nearby
Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.